Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 23, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Jun 24, 2021, 8:11 PM EDT for Lake County, Orange County, Florida. It was in force for 94 min.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 8:11 PM EDT (00:11 UTC)
- Expired
- Jun 24, 2021, 9:45 PM EDT
- In force
- 94 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 24, 3:27 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 24, 3:27 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 327 PM EDT Thu Jun 24 2021 .DISCUSSION... Currently-Tonight...Outflow from storms across Volusia County is moving quickly inland, with the remainder of the east coast sea breeze still steadily pushing westward, west of I-95. Greatest storm coverage through mid to late afternoon will be along and ahead of this boundary across the interior, with scattered to numerous showers and storms developing. Some light rainfall and occasional lightning strikes will be possible with debris cloud cover that shifts east from these storms back toward the coast. However, threat for any stronger storms producing frequent lightning strikes, gusty winds and torrential downpours will remain across inland areas. Past sunset, convection will shift toward west central FL with any lingering rainfall from weakening storms diminishing. Deep E/SE flow will keep a chance for onshore moving showers and potentially a storm or two, mainly along the coast overnight. Overnight lows will range from the low to mid 70s. Friday-Sunday...Weak low/inverted trough aloft across Florida Friday will shift west of the area into the weekend, while ridge axis at the surface remains north of the region. This allow a deepening onshore flow to prevail that will strengthen slightly through the period. Deep moisture (PW values around 1.8-2.0") persists through Saturday, with the potential for some mid level drier air decreasing overall moisture into Sunday. However, still should see scattered to numerous showers and storms develop each day, with greatest coverage continuing to be focused across the interior and west central Florida due to easterly steering winds. Rain chances range from 50 percent along much of the coast, except 60 percent along the southern Treasure Coast, and up to 60-70 percent across the interior Friday and Saturday. Rain chances then decrease to 40-50 percent across much of the area on Sunday. A slight warming trend is expected through the weekend, as highs return to the upper 80s to low 90s each afternoon with overnight lows in the low to mid 70s each night. Monday-Wednesday...(Modified Previous) A weak upper-level low over the west Atlantic, east of the Bahamas, into early next week will push west-northwest toward the southeast U.S. through Wednesday. Easterly flow will continue through the time period, with moisture once again increasing and leading to above normal rain chances across the area. PoPs will reside around 60 to 70 percent each day, with the greatest threat for afternoon lightning storms continuing to be to the west of I-95. Afternoon highs will be in the upper 80s, reaching 90 degrees in some places, with cloudy conditions expected each afternoon. Cloud cover is forecast to decrease overnight with overnight lows in the low to mid 70s. && .AVIATION...VFR conditions prevailing outside of convection through the TAF period. Weak E-SE flow is taking the east coast sea breeze inland, with scattered to numerous showers and a few thunderstorms propagating along the boundary. High thunderstorm coverage is expected at inland terminals from 20-22z, so TEMPO groups for TSRA remain at SFB, MCO, ISM, and LEE. Model guidance has been indicating rounds of showers and and possibly a thunderstorm or two overnight and into the early morning, so several terminals maintain VCSH through this period. Numerous showers and scattered thunderstorms are once again expected tomorrow afternoon. && .MARINE... Tonight...Isolated to scattered showers and storms will continue to be possible over the waters into tonight. E/SE winds up to 10-15 knots will occur with seas building to 3-4 feet nearshore, up to 4-5 feet offshore. Friday-Saturday...East to southeast winds persist across the waters up to 10-15 knots, with seas up to 3-5 feet Friday and around 3-4 feet Saturday. Scattered showers will storms will be able to develop over the waters, moving westward and onshore each day. Sunday-Monday...(Modified Previous Discussion) The Atlantic ridge axis remains north of the local area, continuing the easterly flow through the time period. Rain chances will remain near to above normal with scattered showers and lightning storms being possible across the waters each day and pushing onshore, with continuing showers and isolated storms remaining possible overnight. Winds will decrease slightly, to around 10-12 KT. Seas up to 5ft offshore Sunday morning, fall to 4 feet or less through the remainder of the weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 85 73 86 / 30 50 20 50 MCO 73 87 73 89 / 30 60 10 60 MLB 75 86 76 87 / 30 50 30 50 VRB 74 86 74 87 / 40 40 30 50 LEE 72 86 73 89 / 40 70 10 70 SFB 73 86 74 89 / 30 60 10 60 ORL 73 87 74 89 / 30 60 10 60 FPR 75 86 74 87 / 40 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Fehling/Haley/Negron
Hazardous weather outlook, Jun 24, 3:57 AM EDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 357 AM EDT Thu Jun 24 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 357 AM EDT Thu Jun 24 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms will once again develop this afternoon across east-central Florida. The highest chances for storms will be west of Interstate 95. Frequent lightning strikes, torrential downpours, and gusty winds up to 45 mph are possible with any storm today. Additional lightning storms will develop along the coast and over the local Atlantic waters late this evening into the overnight. .FLOOD IMPACT... Some locations west of Interstate 95 will receive 2 to 4 inches of rain in a short duration this afternoon. This could result in minor flooding of urban, low lying, and poor drainage areas. Areas that received heavy rainfall yesterday are more prone to flooding, including most of the Orlando Metro area, north to DeLeon Springs, and west into Lake County. .RIP CURRENT IMPACT... There is a moderate risk of dangerous, life-threatening rip currents at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms over the local waters today and tonight will be capable of producing wind gusts up to 35 knots, in addition to occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to numerous afternoon showers and lightning storms are forecast through the end of the week. Cloud-to-ground lightning strikes torrential downpours leading to minor flooding, and gusty winds will be the main threats with these storms. The rip current risk will remain moderate through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially if heavy rainfall produces local flooding. Rodriguez
In the hours before
Special weather statement, Jun 24, 2:42 PM EDT, 5 hours 29 minutes before
Special Weather Statement National Weather Service Melbourne FL 242 PM EDT Thu Jun 24 2021 FLZ045-046-241930- Orange FL-Seminole FL- 242 PM EDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 330 PM EDT... At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over Goldenrod, moving southwest at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Apopka, Altamonte Springs, Oviedo and Winter Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2877 8135 2861 8114 2845 8122 2871 8151 TIME...MOT...LOC 1842Z 052DEG 8KT 2864 8127 Fehling
Local storm report, Jun 24, 7:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
758 PM EDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 6 E SAINT LUCIE AIRPORT 27.49N 80.27W
06/24/2021 AMZ555 FL OTHER FEDERAL
KFPR ATCT OBSERVED AS MANY AS 3 FUNNEL CLOUDS BETWEEN 2
AND 10 MILES OFFSHORE. ONE MAY HAVE BRIEFLY TOUCHED DOWN
AND BECOME A WATERSPOUT. THE FUNNEL CLOUDS DISSIPATED
AFTER A FEW MINUTES.
&&
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:06 PM EDT | Areal Flood Warning | MLB | Lake, Orange | 84 min |
| Jun 25, 1:28 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
| Jun 25, 7:25 PM EDT | Areal Flood Advisory | MLB | Osceola | 65 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.